MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG EVIA SR; PACEMAKER

BIOTRONIK SE & CO. KG EVIA SR; PACEMAKER
Model Number 359531
Medical Device Problem Code Premature Elective Replacement Indicator (1483)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was not properly interrogatable, however, the devices memory was evaluated revealing an unexpected battery behavior, confirming the clinical observation.The ability of the device to deliver therapies was verified.No anti-bradycardia therapy functionality was present.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The battery was found depleted.The current consumption was measured and proved to be as expected.The battery was disconnected from the electronic module.The electronic module was attached to an external power supply to check the functionality of the electronic module.A thorough investigation did not show any abnormality.All therapy functions were available and worked as expected.There was no indication of a device malfunction.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage and battery impedance confirmed a depleted battery and the microcalorimetry analysis showed an elevated heat dissipation.Next, the battery was opened for destructive analysis.The inspection of the inner assembly identified internal short circuit, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, the device was implanted for 106 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.Further investigations revealed an increased internal self-depletion within the battery that contributed to the clinical observation.
 
Event or Problem Description
Based on the analysis, we are reporting this complaint.Device had 30 percent battery in (b)(6) 2020 and was at eri in (b)(6) 2020.No adverse patient events were reported.
 
Additional Manufacturer Narrative
Codes were added to the analysis.The device was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.Upon receipt, the pacemaker was not properly interrogatable, however, the devices memory was evaluated revealing an unexpected battery behavior, confirming the clinical observation.The ability of the device to deliver therapies was verified.No anti-bradycardia therapy functionality was present.During subsequent analysis the device was opened and subjected to further investigation.The visual inspection of the inner assembly showed no anomalies.The battery was found depleted.The current consumption was measured and proved to be as expected.The battery was disconnected from the electronic module.The electronic module was attached to an external power supply to check the functionality of the electronic module.A thorough investigation did not show any abnormality.All therapy functions were available and worked as expected.There was no indication of a device malfunction.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage and battery impedance confirmed a depleted battery and the microcalorimetry analysis showed an elevated heat dissipation.Next, the battery was opened for destructive analysis.The inspection of the inner assembly identified internal short circuit, which led to an elevated internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, the device was implanted for 106 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.Further investigations revealed an increased internal self-depletion within the battery that contributed to the clinical observation.

Brand Name
EVIA SR
Common Device Name
PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key12334221
Report Number1028232-2021-04625
Device Sequence Number4713202
Product Code NVZ
UDI-Device Identifier04035479101336
UDI-Public04035479101336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2012
Device Model Number359531
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR